CSN Login
Members Online: 3

You are here

Heels of feet, body cramping

Helen321's picture
Helen321
Posts: 1424
Joined: May 2012

I've finished my treatment and been NED now for 18 months.  My feet are hurting especially at the heels and I'm having trouble with cramping body parts again.  I am cramping in muscles I didn't even know I had especially right underneath the breast bone.  Does anyone have permanent foot damage and cramping?  If so what is your solution?  I've tried water, bananas and they help but not all the time.  I lose sleep when the cramping hits and the muscle under the breastbone is just painful and is happening more and more.  I just keep moving until it finally goes away.  Because I have an ostomy, my friend recommended bending crunches in a standing position to try to strenghten the upper ab muscles. 

Easyflip's picture
Easyflip
Posts: 588
Joined: May 2013

So weird! I hear there is a prescription med for muscle cramps maybe you should try it. Congratulations on being NED for so long!

Easyflip/Richard

Helen321's picture
Helen321
Posts: 1424
Joined: May 2012

Thanks Richard.  I removed every body part that put me at risk and I've changed a large portion of my diet so I'm looking to be NED forever. 

Momof2plusteentwins's picture
Momof2plusteentwins
Posts: 508
Joined: May 2012

The left heel of my foot is killing me. I feel like there is glass all broken up in my heel. My right heel hurts also, just not as much as left one.  I also am a diabetic, which adds to the foot problems.  Hope you get some relief, I haven't addressed the problem with any MDs.

Sandy

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

Posts like yours make me wonder what some of my aches and pains are from. I'm lupus positive and have had pains from that for several years but now I don;t know if some of the new areas are from that or the chemo. I sometimes wake up and have heel pain so I can hardly walk on that foot. It's like the bone is crunched up. It either lasts all day or goes away quickly.

I hope you feel better soon. This cancer crap is bad enough without all the extras.

janderson1964
Posts: 2215
Joined: Oct 2011

I have permanent nueropathy on the bottoms of my feef from FOLFOX. It has been over 8 years since I last did that combo. Muscle cramping could be from low potassium. I make sure I eat a banana every day to help keep my potassium up otherwise I get bad foot cramps when I am mountain biking.

Matta's picture
Matta
Posts: 39
Joined: Jun 2011

I have permanent damage on my feet, I have Qutenza patches treatment every 12 weeks at the hospial.  First they use the Emla cream for one hour and then the patches for 30 minutes.  I have a better life, the neauropathy is less for about 8 weeks.  But I´m never pain free. 

About the cramps, I use Quinine, I take about 1 pill a month, that is all, I almost never get the cramps unless I forget to take that one pill then the cramps starts again and that reminds me to take the Quinine pill.  Very easy :-) 

 

Matta

 

Helen321's picture
Helen321
Posts: 1424
Joined: May 2012

Thanks Matta, I'm going to bring up to my oncologist.  I've been tolerating the pain for the most part but there comes a times when you lose so much sleep that your health starts to take a hit.  I'm going to address these now that I have some medical names to throw around.  My doctor just kept dismissing it as "normal" and suggesting bananas and water.  I also don't do the bananas daily which is probably a part of the problem.  I had one today, I bought one for tomorrow.

ccfighter
Posts: 476
Joined: Jan 2012

Under the breast bone?  Does it feel like labor and come in waves?  If so, could be small bowel obstruction.

 

Cramping-have your lactic acid levels checked.

Heels-i have nothing to add here,.

 

Feel better.  Hugs.

 

Helen321's picture
Helen321
Posts: 1424
Joined: May 2012

No no waves.  Thank goodness because an obstruction would suck worse than cramps.  Just a tightening that gets seriously painful and then a release.  I'll add lactic acid to my list for the oncologist.  Thanks. to everyone for the responses.  You just have to get to a point where you get sleep and feel good about life again instead of going to work exhausted.  I want to make that happen.

Annabelle41415's picture
Annabelle41415
Posts: 6692
Joined: Feb 2009

My neuropathy always bothered me in my heals especially when the sheets were touching them.  Can't help you on the rib pain but I'm hoping that it gets better for you or you find out what it is.

Kim

hippiechicks
Posts: 509
Joined: Sep 2012

Hi!  Yes, I also have horrific middle foot and heal pain .. the doctors call this Plantar Fasciitis .. here is a link to some information: http://www.webmd.com/a-to-z-guides/plantar-fasciitis-topic-overview.  

I am currently NED for around the same time.  I struggle daily with muscle pain.  I have been in continual Physical Therapy, Massage, Acupuncture, Chiropractor and vitimins.   

I was told by one Physical therapist that the facia in my body was affected by the chemo and tightens, stiffens and becomes painful.  This seems to be the case for me and I do find the continual treatement to help tremedousely but not totally. I also try to walk as much as possible .. at least one half to one hour per day. I use heat twice pack twice daily and stretch feet several times daily.  I also am very careful on shoes. High, good arches. 

War wound .. but worth the battle. Wink

 

Hope this was of some help to you!  

 

Helen321's picture
Helen321
Posts: 1424
Joined: May 2012

Good info, thanks!

ron50's picture
ron50
Posts: 1729
Joined: Nov 2001

  I suffer terribly from cramps. My neuropathy has been bad for around eight years . My neurologist would not treat me for it. He confirmed it with nerve conductivity tests but because he did not know what caused it ,suspicions were not good enough , he refused to give me any treatment. I have pretty muck solved the problem with targin. I take it twice a day it is oxycodone mixed with naloxone an opiate antagonist, I am on 60 mg of oxy and 15 mg of naloxone daily. My pain is almost bearable  tho by the end of the 12 hour cycle I am getting some break thru pain.   I cramp at the drop of a hat. I blame dehydration due to lasik. I take that to control peripheral and pulmonary oedema from nephrotic syndrome. I take magnesium and even bathe areas in mgneium salts. The best quick fix for me is a bottle of indian tonic water. The genuine one with Quinine. the quinine and the fluid both help. Hugs Ron.

Subscribe to Comments for "Heels of feet, body cramping"